Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 47, NWS Lake Charles, LA

December 3, 2016

NWS Lake Charles, LA issued this small craft advisory at Dec 3, 2016, 9:26 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2016, 9:26 AM CST (15:26 UTC)
Expired
Dec 3, 2016, 3:00 PM CST
In force
6 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

813 
WHUS74 KLCH 031526
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 AM CST SAT DEC 3 2016

...STRONG EAST WINDS EXPECTED THROUGH THIS AFTERNOON...

.A COASTAL TROUGH OF LOW PRESSURE WILL KEEP THE PRESSURE GRADIENT
FAIRLY TIGHT TODAY. IN RESPONSE...EAST WINDS WILL BE STRONG AND
GUSTY THROUGH THIS AFTERNOON. GALE FORCE WIND GUSTS WILL BE
POSSIBLE OVER THE GULF WATERS.

GMZ430-432-032100-
/O.NEW.KLCH.SC.Y.0047.161203T1526Z-161203T2100Z/
SABINE LAKE-CALCASIEU LAKE-
926 AM CST SAT DEC 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS...EAST AROUND 20 KNOTS.

* WAVES/SEAS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ455-475-040000-
/O.CON.KLCH.SC.Y.0046.000000T0000Z-161204T0300Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
926 AM CST SAT DEC 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...EAST WINDS 20 TO 25 KNOTS. GALE FORCE GUSTS THIS
  MORNING.

* WAVES/SEAS...3 TO 6 FEET WITHIN 20 NM AND 6 TO 9 FEET BEYOND 20
  NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-470-472-040000-
/O.CON.KLCH.SC.Y.0046.000000T0000Z-161204T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
926 AM CST SAT DEC 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...EAST WINDS 20 TO 25 KNOTS. GALE FORCE GUSTS THIS
  MORNING.

* WAVES/SEAS...3 TO 6 FEET WITHIN 20 NM AND 6 TO 9 FEET BEYOND 20
  NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
525 
WHUS74 KLCH 032111
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CST SAT DEC 3 2016

...WINDS BEGINNING TO DECREASE OVER THE COASTAL WATERS...

.A SURFACE WAVE HAS MOVED ACROSS THE COASTAL TROUGH JUST OFFSHORE
AND HAS WEAKEN THE GRADIENT. THEREFORE...THE WINDS ARE NOT AS
STRONG AND GUSTY AND THE SMALL CRAFT ADVISORY WILL BE CANCELLED.

GMZ455-475-032215-
/O.CAN.KLCH.SC.Y.0046.000000T0000Z-161204T0300Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
311 PM CST SAT DEC 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD STILL EXERCISE CAUTION UNTIL THE WINDS SUBSIDE
FURTHER DURING THE OVERNIGHT.

$$

GMZ450-452-470-472-032215-
/O.CAN.KLCH.SC.Y.0046.000000T0000Z-161204T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
311 PM CST SAT DEC 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD STILL EXERCISE CAUTION UNTIL THE WINDS SUBSIDE
FURTHER OVERNIGHT.

$$

GMZ430-432-032215-
/O.EXP.KLCH.SC.Y.0047.000000T0000Z-161203T2100Z/
SABINE LAKE-CALCASIEU LAKE-
311 PM CST SAT DEC 3 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED AND THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$

RUA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 4:27 AM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Dec 3, 4:27 AM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
427 AM CST Sat Dec 3 2016

.DISCUSSION...A trough of low pressure is stretched along the
Texas and Louisiana coasts this morning. The temperature gradient
is fairly impressive with 50s over the land and 60s and 70s over
the coastal waters. The pressure gradient around this trough is
keeping winds up with sustained winds of 15 to 20kts across the
coastal zones and flirting with 30kts over the coastal waters.

Aloft, an upper low is over the Gulf of California with an active
southern jet streaming moisture northeast ward from the Pacific
across Texas and Louisiana. In the mid levels gulf moisture is
being lifted over the coastal surface trough.

Today, the surface trough will linger along the coast, however the
pressure gradient will slightly relax allowing winds to decrease
somewhat which will allow the Wind Advisory, Coastal Flood
Advisory, and Small Craft Advisory to expire this afternoon and
evening. However, the continued lifting of moisture over the
surface boundary will keep rain going through the day and night.

Tonight the surface trough will lift inland somewhat as a frontal
wave travels along the coast toward the northeast. The front will
then drift back south to the coast during Sunday. Rain will
continue.

Monday, the aforementioned upper low will finally kick out across
Texas. An area of low pressure will develop along the South Texas
Coast and move across Southwest and Central Louisiana. The warm
sector will push into South Central Louisiana if this occurs. This
may provide enough instability for a few isolated severe storms.
Rain will finally come to an end from west to east Monday
Afternoon/Night as the low exits the region.

Rainfall totals from this long duration event are expected to
average from 4 to 8 inches across SE TX, and West and Central LA.
Locally higher amounts are possible. 1 to 4 inches are expected
across South Central LA.

Another front will push through the region by Thursday with a few
showers possible. An arctic air mass will spill into the region
Thursday Night into Friday. The first of the year is expected for
most of the region (outside of some of CenLA). There is a chance
that freezing temps may also reach the coast Friday and/or
Saturday Mornings which will be first time since the winter of
2014-2015.

&&

.MARINE...Strong winds with gale force gusts are ongoing this
morning across the coastal gulf waters, however the pressure
gradient will gradual lessen through the day. This will allow
winds to decrease. An area of low pressure will move across the
region Monday with SCA conditions likely again. A very strong cold
front will move through Thursday with SCA or possibly gale
conditions possible late in the week.

Tides are running around 1.5 above normal this morning. Actual
tide levels peaked at 3 to 3.5 MLLW, however the tide will fall
through the next few hours as low tide approaches. Tide levels may
approach 3 to 3.25 this afternoon or evening at high tide again.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  52  51  55  51 / 100  90  90  80
LCH  62  60  64  57 / 100  80  90  80
LFT  63  62  69  59 /  90  70  90  80
BPT  64  59  65  57 / 100  90  90  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday afternoon for LAZ027-028-030-
     031-041.

     Wind Advisory until noon CST today for LAZ052-073-074.

     Coastal Flood Advisory until 1 AM CST Sunday for LAZ052-073-074.

TX...Flash Flood Watch through Monday afternoon for TXZ180-201-215-
     216-259>262.

     Wind Advisory until noon CST today for TXZ215.

     Coastal Flood Advisory until 1 AM CST Sunday for TXZ215.

GM...Small Craft Advisory until 9 PM CST this evening for GMZ455-475.

     Small Craft Advisory until 6 PM CST this evening for GMZ450-452-
     470-472.

     Small Craft Advisory until 8 AM CST this morning for GMZ430-432-
     435.

     SMALL CRAFT EXERCISE CAUTION from 8 AM CST this morning through
     this afternoon for GMZ430-432.

     SMALL CRAFT EXERCISE CAUTION from 8 AM CST this morning through
     this evening for GMZ435.

&&

PUBLIC...05
Hazardous weather outlook, Dec 3, 5:48 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CST SAT DEC 3 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
548 AM CST SAT DEC 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A TROUGH OF LOW PRESSURE AT THE SURFACE AND ALOFT WILL PROVIDE
THE POTENTIAL FOR HEAVY RAINFALL TODAY THROUGH MONDAY, MAINLY IN
SOUTHEAST TEXAS, WESTERN LOUISIANA, AND CENTRAL LOUISIANA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA THROUGH MONDAY
AFTERNOON.

WITH THE TROUGH OF LOW PRESSURE IN PLACE THERE IS A CHANCE OF AN
ISOLATED SEVERE STORM OR TWO IN FAR SOUTHEAST TEXAS AND FAR
SOUTHWEST LOUISIANA.

THE PRESSURE GRADIENT NEAR THE TROUGH WILL REMAIN TIGHT TODAY, BUT
GRADUALLY WEAKEN. A WIND ADVISORY IS IN EFFECT FOR SOME COASTAL
LOCATIONS THROUGH NOON. A COASTAL FLOOD ADVISORY IS IN EFFECT
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLASH FLOODING WILL BE THE MAIN CONCERN THROUGH MONDAY AFTERNOON,
HOWEVER AN AREA OF LOW PRESSURE WILL MOVE FROM THE TEXAS COAST
ACROSS LOUISIANA MONDAY. SOUTH AND EAST OF THE LOW THERE WILL BE A
SLIGHT RISK OF SEVERE THUNDERSTORMS.

AN ARCTIC AIR MASS WILL SPILL INTO THE REGION BY THE END OF THE
WEEK. FREEZING TEMPERATURES MAY BE POSSIBLE TO THE COAST BY FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT FLOODING AND HIGH RAINFALL TOTALS.

GMZ430-432-435-450-452-455-470-472-475-041200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
548 AM CST SAT DEC 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. STRONG WINDS MAY
OCCUR IN SOME STORMS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH
TODAY. GALE FORCE GUSTS WILL OCCUR EARLY THIS MORNING.

ROUGH SEAS AND HIGH TIDES WILL BE POSSIBLE AT THE COAST. A COASTAL
FLOOD ADVISORY IS IN EFFECT FOR PORTIONS OF THE COAST THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS STORMS WILL BE POSSIBLE THROUGH MONDAY
EVENING OVER THE GULF WATERS. LOCALLY HIGHER WINDS AND SEAS WILL
OCCUR IN STORMS.

A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS MONDAY EVENING
WITH WINDS INCREASING TO AROUND OR OVER 20 KNOTS FOR TUESDAY
MORNING.

A STRONGER COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS
THURSDAY. STRONG NORTH WINDS WILL GALE FORCE GUSTS WILL BE
POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Dec 3, 3:47 AM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     MARINE TSTM WIND 20 S JOHNSONS BAYOU     29.48N 93.63W
12/03/2016  M39 MPH          GMZ450             LA   AWOS

&&
Local storm report, Dec 3, 4:53 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     MARINE TSTM WIND 3 SW CAMERON            29.77N 93.34W
12/03/2016  M43 MPH          CAMERON            LA   C-MAN STATION

&&
Local storm report, Dec 3, 5:04 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     MARINE TSTM WIND 21 S JOHNSONS BAYOU     29.47N 93.64W
12/03/2016  M53 MPH          GMZ450             LA   AWOS

&&
Local storm report, Dec 3, 5:24 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     MARINE TSTM WIND 21 S JOHNSONS BAYOU     29.47N 93.64W
12/03/2016  M55 MPH          GMZ450             LA   AWOS

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 1:30 AM CSTSpecial Marine WarningLCH2 hr
Dec 3, 2:48 AM CSTSpecial Marine WarningLCH42 min
Dec 3, 3:22 AM CSTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more60 hr
Dec 3, 3:30 AM CSTSpecial Marine WarningLCH2 hr
Dec 3, 5:22 AM CSTSpecial Marine WarningLCH83 min
Dec 3, 6:48 AM CSTSpecial Marine WarningLCH87 min
Dec 3, 8:50 AM CSTRiver Flood WarningLCHRapides11 days
Dec 3, 8:50 AM CSTRiver Flood WarningLCHCalcasieu6 days
Dec 3, 10:51 AM CSTSpecial Marine WarningLCH39 min
Dec 3, 10:59 AM CSTTornado WarningLCHCameron31 min
Dec 3, 2:13 PM CSTAreal Flood AdvisoryLCHCalcasieu2 hr
Dec 3, 3:48 PM CSTAreal Flood AdvisoryLCHCalcasieu117 min
Dec 3, 4:56 PM CSTAreal Flood AdvisoryLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis2 hr
Dec 3, 7:18 AM CSTAreal Flood AdvisoryLCHJefferson4 hr
Dec 3, 10:36 AM CSTTornado WarningLCHJefferson, Orange24 min
Dec 3, 12:06 PM CSTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange114 min
Dec 3, 1:36 PM CSTRiver Flood WarningLCHJefferson, Orange24 hr
Dec 3, 2:04 PM CSTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange116 min
Dec 3, 3:58 PM CSTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange2 hr

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.